High-order exponential approximations for the Gaussian Q-function obtained by genetic algorithm


DEVELİ I. , Akdagli A.

INTERNATIONAL JOURNAL OF ELECTRONICS, vol.100, no.4, pp.553-562, 2013 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 100 Issue: 4
  • Publication Date: 2013
  • Doi Number: 10.1080/00207217.2012.713024
  • Title of Journal : INTERNATIONAL JOURNAL OF ELECTRONICS
  • Page Numbers: pp.553-562

Abstract

This article presents new and accurate approximations for the Gaussian Q-function, which is an important tool in the field of communication theory. A genetic algorithm was employed to find the optimum coefficients of the proposed approximations. The accuracy of the new approximations was examined and compared with those of previous works in the literature. It was shown that the presented high-order exponential approximations provide better accuracy compared to the previously introduced approximations, in general, at the cost of slightly increased mathematical complexity.
This article presents new and accurate approximations for the Gaussian Q-function, which is an important tool in the field of communication theory. A genetic algorithm was employed to find the optimum coefficients of the proposed approximations. The accuracy of the new approximations was examined and compared with those of previous works in the literature. It was shown that the presented high-order exponential approximations provide better accuracy compared to the previously introduced approximations, in general, at the cost of slightly increased mathematical complexity.